Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 128, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 11, 2003, 4:41 PM EDT for Effingham County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 4:41 PM EDT (20:41 UTC)
- Expired
- Aug 11, 2003, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 112041
SVRCHS
GAC103-112130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT MON AUG 11 2003
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 530 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS 3 MILES EAST OF PINEORA...OR ABOUT 5 MILES SOUTH OF
SPRINGFIELD...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GUYTON AND PINEORA...
SPRINGFIELD...
STILLWELL...
SHAWNEE...
CLYO...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 843-747-5046.
LAT...LON 3229 8148 3226 8124 3238 8119 3253 8126
3257 8140
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:11 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 11, 3:11 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 310 AM EDT MON AUG 11 2003 PUBLIC... GENERAL MODEL CONSENSUS SHOWS THE RE-EMERGENCE OF THE ATLC MID LVL RIDGE WWD THE NEXT FEW DAYS ENDING THE BARRAGE OF WEAK SHORT WAVE ENERGY NEAR THE BASE OF THE LARGE TROF. BEGINNING WED...A MORE SEA BREEZE ENHANCED PATTERN OF DIURNAL CONVECTION IS EXPECTED TO RESUME WITH MAX TEMPS TEMPERED BY THE ONSHORE FLOW. BY THIS WEEKEND THE RIDGE MAY WORK FAR ENOUGH W FOR SHORT WAVES TO PASS INTO THE MID ATLC REGION. A FRONTAL PASSAGE IS QUESTIONABLE...BUT TROPICAL ENTITIES SHOULD REMAIN S OF OUR FA. WILL GENERALLY STICK WITH FCST NUMBERS JUST SLIGHTLY UNDER CLIMO WITH CHCS OF MAINLY AFTN AND EVENING CONVECTION. IN THE SHORT TERM...SCT EVENING SHOWERS AND TSTMS SHOULD DIMINISH TOWARD MIDNIGHT...BUT MAY REDEVELOP ALG THE COAST LATE TONIGHT IN A REGION OF MOISTURE AND SPEED CONVERGENCE. WILL CONTINUE 30/40 POPS ON TUE...THEN MORE A 20/30 PCNT SCHEME ON WED. MARINE... WINDS ARE BECOMING SRLY ACROSS THE WATERS AND SPEEDS HAVE DROPPED OFF TO 10 KT OR LESS. SEAS HAVE BEEN STEADILY FALLING AS WELL. NOT MUCH CHANGE EXPECTED TO CONDITIONS UNTIL WED WHEN MODELS INDICATE A TROF IN THE TROPICS WILL BEGIN TO APPROACH S FL AND WINDS SHOULD SHIFT TO MORE ERLY. THINK THE GFS IS TOO AGGRESSIVE IN BRINGING SFC FRONT TO SC AND PLAN TO GO WITH ONSHORE FLOW THROUGH SAT AS OPPOSED TO THE SHIFT TO SW INDICATED BY THE GFS ON FRI AND SAT. PRELIM NUMBERS: CHS 72 87 72 88 73 / 30 30 20 20 SAV 72 88 71 88 71 / 30 40 20 30 .CHS... GA...NONE. SC...NONE. 24/18
Hazardous weather outlook, Aug 11, 5:33 AM EDT, 11 hours 8 minutes before
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 533 AM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE OHOOPEE RIVER AT REIDSVILLE...THE EDISTO RIVER AT GIVHANS FERRY...THE OGEECHEE RIVER AT EDEN...THE SAVANNAH RIVER AT CLYO AND THE LOWER SANTEE AT JAMESTOWN. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...DAY THROUGH DAY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE FOR THE AFOREMENTIONED RIVERS. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. SCW
In the hours before
Special weather statement, Aug 11, 3:12 PM EDT, 1 hour 29 minutes before
GAZ088-111945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 345 PM EDT... AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MILLHAVEN...OR ABOUT 12 MILES NORTH OF SYLVANIA...MOVING LESS THAN 10. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MILLHAVEN AND HILLTONIA THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED.
Special weather statement, Aug 11, 3:18 PM EDT, 1 hour 23 minutes before
GAZ100-115-112000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND BULLOCH COUNTY THROUGH 400 PM EDT... AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF CLAXTON...MOVING NORTHEAST AT 15 TO 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HAGAN...CLAXTON...DAISY...OVERBROOK... EDNA...NEVILS...DENMARK AND EMIT THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Aug 11, 3:29 PM EDT, 1 hour 12 minutes before
GAZ140-141-112000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 400 PM EDT... AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF DARIEN...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DARIEN...ASHINTILLY...RIDGEVILLE...MERIDIAN...CARNIGAN... ARDICK...VALONA...SHELLMAN BLUFF...PINE HARBOR AND JULIENTON THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Aug 11, 3:42 PM EDT, 59 minutes before
GAZ088-SCZ040-112030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 342 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 430 PM EDT... AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF MILBURY...OR ABOUT 14 MILES NORTHEAST OF SYLVANIA. THE STORMS WERE GENERALLY MOVING EAST NORTHEAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WILL LIKELY DEVELOP AROUND THE ALLENDALE AND MARTIN AREAS THROUGH 430 PM. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MARTIN...MILBURY...SEIGLING...FAIRFAX...APPLETON AND ALLENDALE THROUGH 430 PM EDT. THIS INCLUDES HIGHWAY 301 BETWEEN ALLENDALE AND SYLVANIA. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED ALONG WITH GUSTY WINDS TO 35 MPH. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
Special weather statement, Aug 11, 3:53 PM EDT, 48 minutes before
GAZ100-101-116-11245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS MARCHING ACROSS SOUTHERN BULLOCH AND NORTHERN BRYAN COUNTIES - HEADING TOWARDS EFFINGHAM COUNTY... AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF REKA...OR ABOUT 4 MILES NORTHWEST OF PEMBROKE...MOVING NORTHEAST AT 20 MPH. THIS WILL AFFECT AREAS IN AND AROUND REKA...PEMBROKE...GROVELAND... LANIER...AKINS...TUSCULUM...STILSON...S PRINGFIELD...RAHNS AND PINEORA THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR POSSIBLE WARNINGS.
Special weather statement, Aug 11, 3:53 PM EDT, 48 minutes before
GAZ100-101-116-11245- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS MARCHING ACROSS SOUTHERN BULLOCH AND NORTHERN BRYAN COUNTIES - HEADING TOWARDS EFFINGHAM COUNTY... AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF REKA...OR ABOUT 4 MILES NORTHWEST OF PEMBROKE...MOVING NORTHEAST AT 20 MPH. THIS WILL AFFECT AREAS IN AND AROUND REKA...PEMBROKE...GROVELAND... LANIER...AKINS...TUSCULUM...STILSON...SPRINGFIELD...RAHNS AND PINEORA THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR POSSIBLE WARNINGS.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.